Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 406, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 29, 2001, 7:16 PM CDT for Knox County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2001, 7:16 PM CDT (00:16 UTC)
- Expired
- Aug 29, 2001, 8:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, NE
The radar
The Sioux Falls radar (KFSD), 142 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:43 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 29, 2:43 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 243 PM CDT WED AUG 29 2001 THE MAIN FORECAST CONCERN IS CHANCE OF THUNDERSTORMS WITH APPROACHING COLD FRONT TONIGHT INTO THURSDAY. UPPER SHORTWAVE TROUGH IS LOCATED OVER EASTERN SOUTH DAKOTA INTO NORTH CENTRAL NEBRASKA. A STRONGER SHORTWAVE TROUGH IS LOCATED OVER MONTANA AND IS MOVING SOUTHEASTWARD. THIS SECOND SHORTWAVE TROUGH WILL ALLOW A SURFACE COLD FRONT TO MOVE SEWD ACROSS NEBRASKA AND WESTERN IOWA TONIGHT AND THURSDAY. AT THE SURFACE...STRONG SOUTHWESTERLY FLOW EXISTS AHEAD OF THE FRONT. SURFACE DEWPOINTS ARE IN THE MID 60S TO LOWER 70S. HOWEVER...LOOKING AT THE MORNING RAOBS AT TOP AND OAX...MOISTURE IS SHALLOW. THERE IS SOME MID-LEVEL MOISTURE AS ACCAS IS SEEN IN THE VISIBLE SATTELITE IMAGERY. EXPECT THAT SOME THUNDERSTORM ACTIVITY WILL OCCUR OVER NORTHEAST NEBRASKA AFTER 04Z AS COLDFRONT BEGINS MOVING SOUTHEAST AND UPPER SHORTWAVE TROUGH OVER MONTANA ENTERS AREA. THUNDERSTORM ACTIVTY SHOULD THEN DROP SOUTHEAST INTO EAST CENTRAL AND SOUTHEAST NEBRASKA DURING THE MORNING ON THURSDAY. THE NORTHEAST ON THURSDAY SHOULD HAVE MOSTLY CLEAR SKIES. HIGHS WILL RANGE FROM UPPER 70S NORTHWEST TO CLOSE TO MID TO UPPER 80S IN THE SOUTHEAST. I WILL PUT A SLIGHT CHANCE OF THUNDERSTORMS IN THE SOUTHEAST. FRIDAY WILL BE A SEASONABLE DAY ACROSS THE AREA. HIGHS FROM THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. DRY WEATHER TO CONTINUE THROUGH THE WEEKEND...EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS SOUTH ON SUNDAY. .OMA...NONE. SMITH
In the hours before
Special weather statement, Aug 29, 5:20 PM CDT, 1 hour 56 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-290500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT WED AUG 29 2001 STORM SPOTTER ACTIVATION MAY BE REQUIRED IN NORTHEAST NEBRASKA TONIGHT...MAINLY AFTER 800 PM. A COLD FRONT FROM NORTHEAST SOUTH DAKOTA INTO NORTHWEST NEBRASKA WILL MOVE SLOWLY SOUTHEAST...REACHING A CENTRAL NEBRASKA TO NORTHWEST IOWA LINE BY THURSDAY MORNING. THE STRONGEST LOW LEVEL JET AND BEST CONVERGENCE ASSOCIATED WITH THE FRONT...AND ALSO THE HIGHER RISK OF SEVERE WEATHER...WILL BE NORTHEAST OF THE REGION TONIGHT. HOWEVER...STRONG AND EVEN ISOLATED SEVERE STORMS ARE POSSIBLE FARTHER SOUTHWEST ALONG THE FRONT INTO SECTIONS OF NORTHEAST NEBRASKA AND NORTHWEST IOWA...MAINLY NORTH OF A COLUMBUS TO OMAHA LINE. STRONG THUNDERSTORM WIND GUSTS COULD ACCOMPANY A FEW OF THE STORMS LATER TONIGHT...AND ISOLATED SEVERE HAIL IS ALSO POSSIBLE. THUNDERSTORMS COULD ALSO DEVELOP FARTHER SOUTH ACROSS THE REGION LATE TONIGHT...INCLUDING THE LINCOLN AND OMAHA AREAS. SEVERE STORMS WOULD BE LESS LIKELY THOUGH AS INSTABILITY AND WIND SHEAR SHOULD BE LESS AT THOSE LOCATIONS LATER TONIGHT. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:12 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 48 min |
| Aug 29, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.